MedsChat.com

The People's Medicine Community ®
Drug Index: 

Coming Off Pristiq

Updated     3



GoAwayPristiq!! Says:
 
Wanted to share my experience with coming of this drug with others because I have looked towards others experiences the past few days which have helped me a ton! I started taking Lexpro around the age of 17 never had any real issues besides being tired a lot. I stayed on Lexpro for over 3 years. After complaining about being tired my doctor wanted me to try Pristiq saying it might give me more energy. The switch over between Lexpro and Pristiq was easy I don't recall any struggles. Now I have been taking Pristiq for about 3 years. I have always taken 50mg once a day. If I followed that dosage I was totally fine. But if for whatever reason I missed a day I was shortly reminded by the terrible dizziness an nausea. About a year ago I told the same doctor that put me the medication I want to try to get off. She asked me why? and said it probably wasn't a good idea. I later for other reasons switched doctors and my idea got brought up again. My new doctor strongly encouraged me whenever I felt mentally ready. She told me it was be tough and she was right! For about a month I told the pristiq every other day which went ok. Than for about a month and a half I did every 2 full days (for example if I took it monday I would not take it again til thursday). After I go use to this I went back to check in with my doctor and she told me now I would just have to go cold Turkey. There was really nothing else she could suggest because Pristiq is time release so I could not brake up the pills or be put on any lower dosage. I was terrified! It has been very very hard considering I am a full time student and working part time. But I am now on day 6 and I am feeling some relief from the withdrawals. My doctor has calledl me in some Zofran because I was very dizzy and nausea which has help some. I would suggest this just because it allows you just to have some options besides feeling sick for several days. I also feel very irritated. This is not an easy process and there has been many times where I have just wanted to take the Pristiq because I know this feeling would go away within a few hours. Im on day 6 and I still do not feel 100% but I sure as hell feel better than I did a few days ago. Day 4 and 5 I was very emotional I just wanted to cry my eyes out because i did not know how to feel. Today I am kind of irritated and still am having some dizzy moments. I highly encourage individuals to get of this drug. It is extremely powerful. It will not be easy in the tinniest bit but hang in there because you will start to see the light at the end of the tunnel!

Reply   Share   Report

Showing Replies 1 - 3 of 3 RSS Feed

Page of 1     Sorted By:

1
David Says:
 
Thanks for taking the time to share your experience getting off this medication. Weaning off really sounds like quite the process! If anyone else is reading this, I actually came across another discussion thread on this same topic; for those seeking additional information:
Discuss/Weaning-off-pristiq-227911.htm

The vast majority of comments I've read, state that most of their initial withdrawal symptoms are gone by the 7th day.

I hope this info helps!

Reply   Share   Report     Helpful?  0 0 
2
Will Says:
 
Hi,

My name is Will, I've been on Pristiq for about 3-4years, for anxiety purposes. Originally I was on 50mg per day but I soon stepped it up to 100mg per day. I decided I'm now ready to control my anxiety without medication so I stepped the doses down as follows;
- 100mg one day 50mg the second day for about 3 weeks
- Then I was doing 50mg each day for about 2 weeks
- Next I went 50mg every second day

As of last Sunday (4 days ago) I have stopped taking it all together. I feel fine anxiety wise but I am getting terrible 'brain zaps' (that electric shock feeling in your head) throughout the day.

Has anyone else had an experience similar and can shed some light on how long this will probably last?

Thanks!

Reply   Share   Report     Helpful?  0 0 
3
Lasertech Says:
via mobile
 
Venaflaxine is what my dr put me on to come off the pristiq. So far so good. Have the brain zaps and stroke like feelings but I am emotionally stable. I was on 100 mg of pristiq. Cut pristiq back to 50 and took 37 of venaflaxine. Between the two it works out well

Reply   Share   Report     Helpful?  0 0 

Possibly Related Threads:

Coming off Pristiq cold turkey but onto Lovan (Prozac) hi i have been on Pristiq for three years as a result of suffering from major depressive episodes since I was a child (i...  2
Teen coming off Pristiq, need some help Hi guys, I've never been on this site but am needing some advice and encouragement, I'm 19 years old and have be...  4
Off Pristiq and on to Prozak I was told to get off Pristiq by a Neurologist and my GP. My doctor put me on Prozac to help with the symptoms of withdr...  3
WENT OFF PRISTIQ SYMPTONS ? WAS ON PRISTIQ FOR 3 MONTHS AND WENT OFF BECAUSE INS, WON'T PAY. WHAT ARE THE SYMPTONS GOING OFF THE MEDICINE. ## Na...  2
Weaning off pristiq I just wanted to tell all of you trying to get off pristiq, its possible. I was on pristiq for severe panic attacks for ...  316
Weaning off pristiq!! I have been on pristine for many years! My doc had said to go down to 50 mg for 3 weeks then none. I go in to see him in...  10
Weening off Pristiq I was on pristiq for four years for severe anxiety and depression due to the loss of my husband. I have finally weened m...  3
Getting off Pristiq Finally! Pristiq terrible side effects are gone, they lasted for seven to eight days -only was on it for a couple of wee...  3
getting off pristiq with prozac As a GAD and panic disorder with agoraphobia sufferer for over 10 years, I am no stranger to meds. I have been on Pristi...  2
Getting Off Of Pristiq I have been on Pristiq for over a year to combat hot flashes. Getting off of this little pill is about to kill me - why ...  1


Post a Reply

No registration is needed.
Simply fill out the form below.

1) Message: *
Please be as detailed as possible.


2) Your Name: *
You may use your first name, or for more privacy, make up a nickname.


3) Email Address: 
Optional. Always hidden. This allows us to notify you when a reply is posted here.


Subscribe to our Newsletter - Health News Headlines + Free RX Savings Card

4) Word Verification: *
Prevents SPAM.





Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.